Alert archive / Kentucky / Wind Advisories in 2014

Wind Advisory 3, NWS Jackson, KY

March 11, 201433 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Mar 11, 2014, 2:35 PM EDT for 33 counties in Kentucky. It took effect at Mar 12, 2014, 8:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2014, 2:35 PM EDT (18:35 UTC)
In effect from
Mar 12, 2014, 8:00 AM EDT
Expired
Mar 12, 2014, 7:14 PM EDT
In force
11 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WWUS73 KJKL 111835
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
235 PM EDT TUE MAR 11 2014

...STRONG AND GUSTY WINDS EXPECTED ON WEDNESDAY...

.A DEVELOPING LATE WINTER STORM SYSTEM WILL MOVE THROUGH THE SOUTHERN
OHIO VALLEY ON WEDNESDAY. THIS WILL BRING STRONG AND GUSTY WINDS TO
EASTERN KENTUCKY. INITIALLY...THE WINDS WILL BE FROM THE SOUTHWEST
BUT THEN QUICKLY SWITCH TO THE WEST AND FINALLY TO THE NORTHWEST BY
EVENING. BRISK NORTHWEST WINDS WILL THEN CONTINUE INTO THE NIGHT FOR
MOST OF THE AREA.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120245-
/O.NEW.KJKL.WI.Y.0003.140312T1200Z-140313T0200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
235 PM EDT TUE MAR 11 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 10 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 10 PM EDT WEDNESDAY. 


* TIMING...FROM 8 AM THROUGH 10 PM WEDNESDAY. THE HIGHEST WINDS
  SHOULD BE DURING THE AFTERNOON HOURS.  

* WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH THE
  MORNING...THEN SWITCHING TO THE WEST AT 15 TO 30 MPH WITH GUSTS TO
  40 OR 45 MPH DURING THE AFTERNOON...BEFORE BECOMING NORTHWEST BY
  EVENING AT 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. 

* IMPACTS...A FEW WEAKLY ROOTED TREES COULD BE BLOWN DOWN WITH THESE
  WINDS. IN ADDITION...THERE COULD BE SOME DIFFICULTY IN DRIVING
  HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

GREIF
6 follow-up statements
525 
WWUS73 KJKL 120141
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
941 PM EDT TUE MAR 11 2014

...STRONG AND GUSTY WINDS EXPECTED ON WEDNESDAY...

.A DEVELOPING LATE WINTER STORM SYSTEM WILL MOVE THROUGH THE
SOUTHERN OHIO VALLEY ON WEDNESDAY. THIS WILL BRING STRONG AND
GUSTY WINDS TO EASTERN KENTUCKY. INITIALLY...THE WINDS WILL BE
FROM THE SOUTHWEST BUT THEN QUICKLY SWITCH TO THE WEST AND
FINALLY TO THE NORTHWEST BY EVENING. BRISK NORTHWEST WINDS WILL
THEN CONTINUE INTO THE NIGHT FOR MOST OF THE AREA.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120945-
/O.CON.KJKL.WI.Y.0003.140312T1200Z-140313T0200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
941 PM EDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EDT
WEDNESDAY. 

* TIMING...FROM 8 AM THROUGH 10 PM WEDNESDAY. THE HIGHEST WINDS 
  SHOULD BE DURING THE AFTERNOON HOURS. 

* WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH 
  THE MORNING...THEN SWITCHING TO THE WEST AT 15 TO 30 MPH WITH 
  GUSTS TO 40 OR 45 MPH DURING THE AFTERNOON...BEFORE BECOMING 
  NORTHWEST BY EVENING AT 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. 

* IMPACTS...A FEW WEAKLY ROOTED TREES COULD BE BLOWN DOWN WITH 
  THESE WINDS. IN ADDITION...THERE COULD BE SOME DIFFICULTY IN 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

GREIF/JP
090 
WWUS73 KJKL 120831
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
431 AM EDT WED MAR 12 2014

...STRONG AND GUSTY WINDS EXPECTED TODAY...

.A DEVELOPING LATE WINTER STORM SYSTEM WILL MOVE THROUGH THE
SOUTHERN OHIO VALLEY DURING THE DAY TODAY. THIS WILL BRING STRONG
GUSTY WINDS TO EASTERN KENTUCKY. INITIALLY...THE WINDS WILL BE FROM
THE SOUTHWEST...BUT WILL THEN QUICKLY SWITCH TO THE WEST AND FINALLY TO
THE NORTHWEST BY LATE THIS AFTERNOON. BRISK NORTHWEST WINDS WILL THEN
CONTINUE INTO THE EVENING...BEFORE GRADUALLY DIMINISHING OVERNIGHT.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121700-
/O.CON.KJKL.WI.Y.0003.140312T1200Z-140313T0200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
431 AM EDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
10 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
EDT THIS EVENING. 

* TIMING...FROM 8 AM TODAY THROUGH 10 PM TONIGHT. THE HIGHEST WINDS
  SHOULD OCCUR DURING THE AFTERNOON HOURS.

* WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH THE
  MORNING...THEN SWITCHING TO THE WEST AT 15 TO 30 MPH WITH GUSTS OF
  40 TO 45 MPH DURING THE AFTERNOON...BEFORE BECOMING NORTHWEST BY
  EVENING AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...A FEW WEAKLY ROOTED TREES COULD BE BLOWN DOWN WITH 
  THESE WINDS. IN ADDITION...THERE COULD BE SOME DIFFICULTY IN 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

GREIF/JMW/GEOGERIAN
307 
WWUS73 KJKL 121540 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1140 AM EDT WED MAR 12 2014

...STRONG AND GUSTY WINDS INTO THE EVENING...

.A DEVELOPING LATE WINTER STORM SYSTEM IS PASSING THROUGH THE
SOUTHERN OHIO VALLEY TODAY. THIS IS BRINGING STRONG GUSTY WINDS TO
EASTERN KENTUCKY. STRONG WEST AND NORTHWEST WINDS WITH GUSTS TO 40
AND 45 MPH WILL OCCUR DURING THE AFTERNOON. BRISK NORTHWEST WINDS
WILL THEN CONTINUE INTO THE EVENING...BEFORE GRADUALLY DIMINISHING
OVERNIGHT.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130200-
/O.CON.KJKL.WI.Y.0003.000000T0000Z-140313T0200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1140 AM EDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* TIMING...THROUGH 10 PM THIS EVENING. THE HIGHEST WINDS SHOULD
  OCCUR DURING THE AFTERNOON HOURS.

* WINDS...WEST TO NORTHWEST AT 15 TO 30 MPH WITH GUSTS OF 40 TO 45
  MPH DURING THE AFTERNOON. THEY WILL BECOME NORTHWEST BY EVENING AT
  15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...A FEW WEAKLY ROOTED TREES COULD BE BLOWN DOWN WITH THESE
  WINDS. IN ADDITION...SOME DIFFICULTY CAN BE EXPECTED FOR THOSE
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

GEOGERIAN/GREIF
055 
WWUS73 KJKL 122248
NPWJKL

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT WED MAR 12 2014

...STRONG AND GUSTY WINDS INTO THE EVENING...

.A LATE WINTER STORM SYSTEM IS MOVING AWAY FROM THE AREA THIS
EVENING. THIS IS BRINGING STRONG GUSTY WINDS TO EASTERN KENTUCKY.
WEST AND NORTHWEST WINDS WITH GUSTS TO 40 MPH WILL OCCUR DURING THE
FIRST PART OF THE EVENING. BRISK NORTHWEST WINDS WILL THEN CONTINUE
INTO THE NIGHT...GRADUALLY DIMINISHING TOWARD MIDNIGHT.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130200-
/O.CON.KJKL.WI.Y.0003.000000T0000Z-140313T0200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
400 PM EDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* TIMING...THROUGH 10 PM THIS EVENING. THE HIGHEST WINDS SHOULD 
  OCCUR DURING THE EARLY EVENING HOURS. 

* WINDS...WEST TO NORTHWEST AT 15 TO 25 MPH WITH GUSTS OF 40 MPH
  DURING THE EARLY EVENING. 

* IMPACTS...A FEW WEAKLY ROOTED TREES COULD BE BLOWN DOWN WITH 
  THESE WINDS. IN ADDITION...SOME DIFFICULTY CAN BE EXPECTED FOR 
  THOSE DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

GEOGERIAN/GREIF
628 
WWUS73 KJKL 122000 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT WED MAR 12 2014

...STRONG AND GUSTY WINDS INTO THE EVENING...

.A LATE WINTER STORM SYSTEM IS MOVING AWAY FROM THE AREA THIS
EVENING. THIS IS BRINGING STRONG GUSTY WINDS TO EASTERN KENTUCKY.
WEST AND NORTHWEST WINDS WITH GUSTS TO 40 MPH WILL OCCUR DURING THE
FIRST PART OF THE EVENING. BRISK NORTHWEST WINDS WILL THEN CONTINUE
INTO THE NIGHT...GRADUALLY DIMINISHING TOWARD MIDNIGHT.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130200-
/O.CON.KJKL.WI.Y.0003.000000T0000Z-140313T0200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
400 PM EDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* TIMING...THROUGH 10 PM THIS EVENING. THE HIGHEST WINDS SHOULD 
  OCCUR DURING THE EARLY EVENING HOURS. 

* WINDS...WEST TO NORTHWEST AT 15 TO 25 MPH WITH GUSTS OF 40 MPH
  DURING THE EARLY EVENING. 

* IMPACTS...A FEW WEAKLY ROOTED TREES COULD BE BLOWN DOWN WITH 
  THESE WINDS. IN ADDITION...SOME DIFFICULTY CAN BE EXPECTED FOR 
  THOSE DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

GEOGERIAN/GREIF
046 
WWUS73 KJKL 122314
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
714 PM EDT WED MAR 12 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130015-
/O.CAN.KJKL.WI.Y.0003.000000T0000Z-140313T0200Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
714 PM EDT WED MAR 12 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH WINDS WILL GUST AS HIGH AS 30 MPH AT TIMES THIS EVENING...WINDS
ARE NO LONGER EXPECTED TO MEET WIND ADVISORY CRITERIA. THEREFORE...THE
WIND ADVISORY HAS BEEN CANCELLED.

$$

GREIF/JP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Mar 11, 1:40 PM EDT, 55 minutes earlier.

Area forecast discussion, Mar 11, 1:40 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
140 PM EDT TUE MAR 11 2014

.UPDATE...
ISSUED AT 130 PM EDT TUE MAR 11 2014

DID A QUICK UPDATE TO FINE TUNE SKY COVER AND TEMPERATURES THROUGH
THE NEXT SEVERAL HOURS...ALSO PUT IN THE FINAL FORECAST FOR HIGH
TEMPS TODAY ALL BASED ON THE LATEST OBS...TRENDS...AND CONSSHORT
GUIDANCE. THESE HAVE BEEN SENT TO THE NDFD AND WEB SERVERS.

HAVE ALREADY DECIDED TO GO AHEAD AND ISSUE A WIND ADVISORY FOR
TOMORROW. THE NPW FOR THIS WILL BE ISSUED SHORTLY.

UPDATE ISSUED AT 1100 AM EDT TUE MAR 11 2014

14Z SFC ANALYSIS SHOWS HIGH PRESSURE THROUGH THE SOUTHEAST PART OF
THE NATION WHILE A LOW PRESSURE SYSTEM IS TAKING SHAPE OVER THE
CENTRAL PLAINS. A BAND OF HIGH CLOUDS IS SEEN ON SATELLITE OVER THE
NORTHERN PORTION OF THE CWA BUT THIS IS STARTING TO DISSIPATE IN THE
LAST FEW FRAMES. THE STAGE IS SET FOR A VERY NICE AND WARM DAY WITH
TEMPERATURES CLIMBING INTO THE LOW 70S IN MOST LOCATIONS THANKS ALSO
TO SOUTH WINDS OF 5 TO 10 MPH. CURRENTLY...TEMPERATURES ARE IN THE
MID AND UPPER 50S WHILE DEWPOINTS ARE IN THE UPPER 30S AND LOWER 40S.
HAVE FINE TUNED MAX TEMPERATURES TO REMAIN ON THE HIGH SIDE OF
GUIDANCE AND MASSAGED SEVERAL POINT SPECIFIC HIGHS. DID ALSO TWEAK
THE T/TD AND SKY GRIDS PER THE CURRENT OBS...TRENDS...AND GUIDANCE.
THE GRIDS HAVE BEEN SENT TO THE NDFD AND WEB SERVERS WITH A ZFP ONE
TO FOLLOW SHORTLY.

UPDATE ISSUED AT 802 AM EDT TUE MAR 11 2014

MAINLY FRESHENED UP THE HOURLY TEMPERATURES...DEW POINTS...AND SKY
COVER THROUGH THIS MORNING. CIRRUS IS A BIT THICKER ACROSS NORTHERN
KENTUCKY...HOWEVER STILL EXPECT THIS TO THIN OUT DURING THE
DAY...YIELDING MOSTLY SUNNY SKIES ACROSS MOST LOCATIONS.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 358 AM EDT TUE MAR 11 2014

THE LATEST SURFACE MAP FEATURES WEAK HIGH PRESSURE OFF OF THE
SOUTHEAST COAST...WITH LEE-SIDE LOW PRESSURE CONGLOMERATING ACROSS
THE FRONT RANGE OF THE ROCKIES. LOW LEVEL SOUTHWEST FLOW IN BETWEEN
THESE TWO FEATURES CONTINUES ACROSS THE LOWER MISSISSIPPI
VALLEY...ALLOWING FOR ABOVE NORMAL TEMPERATURES ACROSS EASTERN
KENTUCKY OVER THE PAST DAYS. ANOTHER RIDGE/VALLEY SPLIT HAS ENSUED
DURING THE OVERNIGHT HOURS...WITH SOME OF THE COOLER VALLEYS DIPPING
INTO THE MID 30S...WHILE BROADER VALLEYS AND RIDGES RANGE FROM THE
MID 40S...TO AS WARM AS THE MID 50S.

THE MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM...AS THE
ROCKIES LOW EMERGES INTO THE PLAINS. MEANWHILE...A DEEPENING TROUGH
WILL DROP SOUTHEAST OUT OF CANADA...WHICH WILL INTENSIFY THE SURFACE
LOW RAPIDLY AS IT HEADS EAST NEARLY ALONG THE OHIO RIVER DURING THE
DAY ON WEDNESDAY...BEFORE CONTINUING TO DEEPEN AND WRAP ARCTIC AIR IN
BEHIND IT AS IT REACHES THE NEW ENGLAND COAST BY EARLY THURSDAY
MORNING. THIS TRACK IS A TAD FURTHER NORTH THAN BEFORE...WHICH WILL
KEEP THE HEAVIER QPF FURTHER NORTH AS WELL.

ONE MORE DAY OF SPRING WEATHER WILL BE ON TAP TODAY...AS HIGHS TOP
OUT IN THE LOW TO MID 70S. CLOUDS WILL THEN BE ON THE INCREASE LATE
TODAY AND ESPECIALLY TONIGHT AS THE SYSTEM NEARS FROM THE WEST.
SHOWERS WILL BREAK OUT ACROSS THE AREA TOWARDS DAWN...WITH A FEW
THUNDERSTORMS POSSIBLE AS WELL. THERE MAY BE A BRIEF BREAK IN THE
PRECIPITATION BY MID-MORNING...BEFORE THE COLD FRONT PLOWS THROUGH
DURING THE AFTERNOON. RAIN SHOWERS...WITH A FEW EMBEDDED
THUNDERSTORMS...ALONG WITH STRONG SOUTHWEST TO NORTHWEST WINDS OF 15 TO
25 MPH...WITH GUSTS IN THE 35 TO 45 MPH RANGE WILL ALSO OCCUR. HIGH
TEMPERATURES RANGING FROM THE LOW TO MID 50S IN THE BLUEGRASS...TO
THE LOWER 60S ACROSS SOUTHEASTERN KENTUCKY...WILL BE ESTABLISHED IN
THE MORNING...AS READINGS WILL PLUMMET BEHIND THE COLD
FRONT...LOWERING INTO THE 30S BY LATE AFTERNOON. EXPECT THE RAIN
SHOWERS TO TURN TO SNOW SHOWERS...SOME OF WHICH COULD LIMIT THE
VISIBILITIES SIGNIFICANTLY WHEN COMBINED WITH THE WIND. THE VERY WARM
GROUND WILL KEEP ANY MINOR ACCUMULATION RESTRICTED TO ELEVATED
SURFACES.

SNOW SHOWERS WILL CONTINUE INTO WEDNESDAY NIGHT WITH THE AID OF
UPSLOPE. TEMPERATURES WILL DROP DOWN INTO THE TEENS...WITH WINDS
DIMINISHING BY LATE IN THE EVENING. SNOW ACCUMULATIONS LOOK TO BE A
HALF INCH OR LESS IN THE VALLEYS...WHILE THE RIDGETOPS MAY SQUEEZE
OUT CLOSER TO AN INCH WHEN ALL IS SAID AND DONE. FOR NOW...WILL
HIGHLIGHT THE MULTIPLE IMPACTS IN A SPECIAL WEATHER STATEMENT.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 358 AM EDT TUE MAR 11 2014

EARLY IN THE PERIOD...A COLD AIR MASS WILL HAVE MOVED INTO EAST
KY...WITH 850 MB TEMPS PROGGED TO BE NEAR -15C ON AVERAGE AT 12Z ON
THU. HOWEVER...AS THE UPPER LEVEL TROUGH DEPARTS THAT WILL BE
RESPONSIBLE FOR THE NEAR TERM SYSTEM...THE 850 MB TEMPS WILL ALSO
MODERATE. THU WILL BE RATHER COLD BY MID MARCH STANDARDS. WE STAYED
VERY CLOSE TO PERSISTENCE FOR MAX T ON THU AS THE MET MOS
NUMBERS...ESPECIALLY AT JKL SEEMED TOO COLD DESPITE THE ANTICIPATED
RATHER CLOUDY AND COLD START. FLURRIES WILL REMAIN POSSIBLE IN THU
AS LONG AS THE STRATOCU LINGERS AS THE LOW LEVEL FLOW WILL BE
UPSLOPE. HOWEVER...AS DRIER AIR WORKS IN THESE SHOULD END IN ALL
AREAS BY MIDDAY.

MID LEVEL RIDGING WILL BUILD INTO THE OH VALLEY REGION BEHIND THE
DEPARTING TROUGH AND SHOULD BRING DRY WEATHER FROM MIDDAY THU INTO
FRI NIGHT. AT THE SFC...HIGH PRESSURE BUILDING ACROSS THE SOUTHEAST
WILL LEAD TO A RATHER COLD NIGHT ON THU NIGHT...ESPECIALLY IN THE
EASTERN VALLEYS WHERE SOME UPPER TEENS ARE ANTICIPATED.
OVERALL...THE PATTERN AND GUIDANCE SUGGEST A RIDGE/VALLEY SPLIT.
TEMPERATURES SHOULD MODERATE RATHER QUICKLY BY FRIDAY AND OPTED TO
GO HIGHER THAN THE CR DATA GRID LOAD. RECENT MOS GUIDANCE IS WARMER
THAN THE CURRENT FORECAST...SO MAX T FOR FRI MAY NEED TO BE RAISED
FURTHER ON LATER SHIFTS.

UNCERTAINTY INCREASES FROM THE WEEKEND INTO EARLY NEXT WEEK. A
SHORTWAVE TROUGH SHOULD WORK ACROSS THE OH VALLEY FRI NIGHT. THIS
SYSTEM WOULD PRODUCE INCREASING CLOUDS AT THE VERY LEAST PER THE
LAST COUPLE OF ECMWF RUNS...BUT THE 0Z AND 18Z GFS RUNS WERE MORE
MOIST FRI NIGHT INTO SATURDAY AND GENERATE SOME DECENT QPF. THE
MODEL BLEND HAD SLIGHT CHANCE POPS FOR FRI NIGHT INTO SAT...AND THAT
SEEMED REASONABLE GIVEN THE INCONSISTENCY AND MODEL DIFFERENCES.

THE WEATHER LATER IN THE PERIOD WILL BE LARGELY DETERMINED BY THE
EVOLUTION OF A COUPLE OF SHORTWAVES TO MOVE FROM THE ROCKIES AND
INTO THE PLAINS OVER THE WEEKEND. IN GENERAL...THE MODELS TAKE AN
INITIAL SHORTWAVE INTO THE SOUTHERN PLAINS...WITH SOME SUPPORT FOR
CLOSING THIS OFF. THERE IS CONSIDERABLE MODEL SPREAD IN WHERE IT
CLOSES OFF AND THE TRACK OF ANY CLOSED LOW EARLY NEXT WEEK.
MEANWHILE...A SECOND SHORTWAVE IS GENERALLY PROGGED TO TRACK ACROSS
THE NORTHERN AND CENTRAL PLAINS AND REACH THE LOWER OH VALLEY LATE
SUN OR SUNDAY NIGHT. MODELS VARY WIDELY IN HOW MUCH MOISTURE THIS
NORTHERN SHORTWAVE MIGHT HAVE TO WORK WITH AS WELL AS ITS TIMING.
THE MODEL CONSENSUS BLEND LED TO A LONG PERIOD OF SLIGHT CHANCE TO
CHANCE POPS WITH THIS FROM LATE SATURDAY NIGHT INTO MONDAY. ALTHOUGH
SOME OF THESE PERIODS COULD ULTIMATELY END UP DRY...THE LONG PERIOD
OF LOW POPS SEEMED IN ORDER ATTM GIVEN THE MODEL AND RUN TO RUN
VARIABILITY. TEMPERATURES...ESPECIALLY HIGH TEMPS SHOULD AVERAGE
BELOW NORMAL OVER THE UPCOMING WEEKEND INTO EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 140 PM EDT TUE MAR 11 2014

VFR CONDITIONS WILL HOLD THROUGH MUCH OF THE NIGHT. MAINLY HIGH
CLOUDS WILL BE SEEN INTO THE EVENING THEN CEILINGS WILL LOWER DOWN
TO MVFR BETWEEN 06 AND 12Z...WITH SHOWERS THREATENING AS WELL. CANNOT
RULE OUT A STRAY BOLT OF LIGHTNING OR THUNDER FROM THESE EARLY
MORNING SHOWERS. THE INITIAL BAND OF SHOWERS MOVES OFF TO THE EAST
EAST BY MID MORNING WEDNESDAY AND JUST A SLIGHT CHANCE FOR A SHOWER
OR THUNDERSTORM WILL EXIST INTO THE AFTERNOON. SOUTH TO SOUTHWEST
WINDS OF NEAR 10 KTS THIS AFTERNOON WILL SETTLE A BIT TONIGHT BEFORE
PICKING UP DRAMATICALLY ON WEDNESDAY. THESE WILL BECOME QUITE STRONG
WITH SOUTHWEST TO WEST GUSTS TO 30 OR 35 KTS POSSIBLE BY EARLY
AFTERNOON. LATE TONIGHT...WINDS WILL PICK UP JUST OFF THE SFC SO HAVE
ADDED A LLWS REMARK FOR SOUTHWEST WINDS TO 40 KTS THROUGH MID MORNING
AT MOST SITES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM TO 10 PM EDT WEDNESDAY FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...GREIF
SHORT TERM...GEOGERIAN
LONG TERM...JP
AVIATION...GREIF
Hazardous weather outlook, Mar 11, 5:04 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
504 AM EDT TUE MAR 11 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
504 AM EDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG STORM SYSTEM WILL AFFECT THE AREA WEDNESDAY THROUGH WEDNESDAY
NIGHT. IT WILL INITIALLY BRING A POSSIBILITY OF THUNDERSTORMS
WEDNESDAY MORNING. WINDS WILL PICK UP JUST AHEAD OF AND AFTER THE
COLD FRONT PASSES ON WEDNESDAY...WITH GUSTS OF 30 TO 40 MPH POSSIBLE.
RAIN SHOWERS WILL MIX WITH AND CHANGE TO SNOW SHOWERS WEDNESDAY
AFTERNOON AND EVENING...AND THEN TAPER TO FLURRIES LATE WEDNESDAY
NIGHT. LIGHT SNOW ACCUMULATION WILL BE POSSIBLE...ESPECIALLY IN THE
HIGHER TERRAIN OF SOUTHEAST KENTUCKY. ADDITIONALLY...WIND CHILL
VALUES COULD GET DOWN INTO THE SINGLE DIGITS LATE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT ANTICIPATED.

HAL/GEOGERIAN

Nearby

Wind Advisories in Kentucky, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.